Day 1: Decarbonisation and Climate Action

28 SEP 2021

Morning plenary

Timings indicated are Singapore time (GMT+8)
08:30 – 09:00
Welcome Remarks and Keynote Address
30 mins
Speakers
Speakers
Halimah Yacob speaker frame
Halimah Yacob

President, Republic of Singapore

Lim Boon Heng speaker frame
Lim Boon Heng

Chairman, Temasek Holdings

09:00 – 10:15
Managing Climate Risks and Opportunities: A Growing Reality for Future Businesses and Investments
75 mins

The evidence of climate change — from global temperature records to Arctic ice melt, wildfires, hurricanes, and flooding — is accelerating. Climate change risk has arrived as an investment issue. In this session, we explore how investors are addressing the issues of climate and nature while creating new opportunities for green growth. The discussion will also cover how the risks of climate change can be managed and how companies can position themselves for a climate positive future, while building a deeper understanding of how carbon pricing will impact business from both a strategic and operational lens.

Speakers and Moderator
Speakers
Larry Fink speaker frame
Larry Fink

Chairman & CEO, BlackRock

Dr Ma Jun speaker frame
Dr Ma Jun

Chairman, Green Finance Committee of China Society for Finance and Banking

Moderator
Dr Steve Howard speaker frame
Dr Steve Howard

Chief Sustainability Officer, Temasek

10:45 – 11:30
Scaling Voluntary Carbon Markets
45 mins

Microsoft, Apple, Google, and other large corporates have made carbon-neutral pledges that have fuelled a record transaction volume of at least 104 million metric tons of CO2 equivalent in 2019, an increase of 6 per cent over 2018. Prices have increased 30 per cent for high quality nature-based emissions projects. This panel explores what is still needed to support the creation of carbon markets, and how technology and digitisation can help enable the monitoring, verification and reporting challenges this fragmented market faces. The discussion will also feature the issues and solutions in building and scaling the voluntary markets for carbon credits.

Speakers and Moderator
Speakers
Herry Cho speaker frame
Herry Cho

Managing Director, Head of Sustainability and Sustainable Finance, Singapore Exchange (SGX)

Piyush Gupta speaker frame
Piyush Gupta

CEO, DBS Group

Sunny George Verghese speaker frame
Sunny George Verghese

Co-founder & Group CEO, Olam International

Bill Winters, CBE speaker frame
Bill Winters, CBE

Group Chief Executive, Standard Chartered Bank

Moderator
Sebastien Pascual speaker frame
Sebastien Pascual

Director, Investment Group, Temasek


Afternoon plenary

Timings indicated are Singapore time (GMT+8)
14:00 – 15:00
Future Fuels for Transportation
60 mins

As decarbonisation takes center stage in the energy transition, the dominance of fossil fuel has shown signs of waning. Yet, issues such as energy density, access and security remain important as we think about the relevance of liquid fuels in a low-carbon energy mix. In this panel, we explore how the liquid fuel value chain is transforming itself to remain relevant, especially for the transport sector.

Speakers and Moderator
Speakers
Soren Skou speaker frame
Soren Skou

CEO, A.P. Moller - Maersk

Juliet Teo speaker frame
Juliet Teo

Head, Transportation & Logistics, Temasek

Peter Vanacker speaker frame
Peter Vanacker

President & CEO, Neste Corporation

Moderator
Rasmus Valanko speaker frame
Rasmus Valanko

Managing Director, Systems Transformation, We Mean Business Coalition

15:00 – 15:30
Reducing the Green Premium
30 mins

The world will never reach net zero emissions unless products that don’t emit greenhouse gases can compete with products that do. Some key climate technologies – like wind, solar, and lithium ion batteries – now have real market opportunities to replace their carbon-emitting competitors. However, these technologies by themselves will not be enough to get to net zero emissions by 2050. We need to move even faster to reduce the cost of other technologies, through investments and creative financing structures – in areas such as green hydrogen, sustainable aviation fuel, direct air capture, and long duration energy storage – to meet our climate goals. How can we accelerate the cycle of innovation? How do we identify technologies to reduce the ‘green premium’?

Speaker and Moderator
Speaker
Bill Gates speaker frame
Bill Gates

Co-chair, Bill & Melinda Gates Foundation

Moderator
Dr Ernest J. Moniz speaker frame
Dr Ernest J. Moniz

President & CEO, ​The Energy Futures Initiative​